# SDR CA120723023

- Difficulty date: July 20, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Engine: Lyc IO540AE1A5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Condition: Failed
- Location: Engine
- Part time: 535 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE FLIGHT THE PILOT NOTED UNUSUAL NOISE FROM THE ENGINE ALONG WITH VIBRATION IN THE TAIL ROTOR PEDALS.  PILOT IMMEDIATELY LANDED.  PILOT NOTED A LARGE AMOUNT OF BLUE SMOKE COMING FROM THE ENGINE EXHAUST PIPE.  ACFT WAS RECOVERED BY THE OPERATOR.  INITIAL ENGINE INSPECTION FOUND FAILURE OF NR 1 CYLINDER INTAKE VALVE.
